MAUDE Adverse Event Report: DEPUY SYNTHES SPINE MNTR H/H X-CONN INNER SCREW; MOUNTAINEER OCT SPINAL SYSTEM

DEPUY SYNTHES SPINE MNTR H/H X-CONN INNER SCREW; MOUNTAINEER OCT SPINAL SYSTEM
Catalog Number 188341200
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 12/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Visual evaluation of the returned device showed that the thread on screw was torn.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.A definitive root cause for the threads becoming torn cannot be positively determined at the moment.The likely cause of the defect is the instrument being subjected to unanticipated high amount of forces during use.This will put too much pressure on the threads on the screw causing it to be torn.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported surgeon could not final tighten the outer nuts on top of the crosslink because the tall set screw threads had been sheared and he could not final tighten the inner crosslink set screw.Appears the screw and the inner set screw were cross threaded.

Brand Name
MNTR H/H X-CONN INNER SCREW
Common Device Name
MOUNTAINEER OCT SPINAL SYSTEM
Manufacturer (Section D)
DEPUY SYNTHES SPINE
325 paramount dr
raynham MA 02767
MDR Report Key7260591
Report Number1526439-2018-50120
Device Sequence Number19053188
Product Code KWP
UDI-Device Identifier10705034158679
UDI-Public10705034158679
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K042508
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number188341200
Device Lot NumberBDLD6SV
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2017
Initial Date Received by Manufacturer 01/12/2018
Initial Report FDA Received Date02/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR